Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 125, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 13, 2015, 12:58 AM CDT for Morrison County, Todd County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2015, 12:58 AM CDT (05:58 UTC)
- Expired
- Aug 13, 2015, 1:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morrison County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 161 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
096
WUUS53 KMPX 130558
SVRMPX
MNC097-153-130630-
/O.NEW.KMPX.SV.W.0125.150813T0558Z-150813T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1258 AM CDT THU AUG 13 2015
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL MORRISON COUNTY IN CENTRAL MINNESOTA...
NORTHEASTERN TODD COUNTY IN CENTRAL MINNESOTA...
* UNTIL 130 AM CDT
* AT 1257 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PHILBROOK TO NEAR CLARISSA...MOVING SOUTHEAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RANDALL AROUND 125 AM CDT.
SWANVILLE AND FLENSBURG AROUND 130 AM CDT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 124 AND 138.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 190 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4610 9437 4588 9467 4609 9498 4626 9474
TIME...MOT...LOC 0557Z 308DEG 26KT 4622 9473 4610 9492
HAIL...1.00IN
WIND...60MPH
$$
CLF1 follow-up statement
908 WWUS53 KMPX 130610 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 110 AM CDT THU AUG 13 2015 MNC097-153-130630- /O.CON.KMPX.SV.W.0125.000000T0000Z-150813T0630Z/ MORRISON MN-TODD MN- 110 AM CDT THU AUG 13 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR WEST CENTRAL MORRISON AND EAST CENTRAL TODD COUNTIES... AT 110 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CUSHING TO NEAR BROWERVILLE...MOVING SOUTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THESE SEVERE STORMS WILL BE NEAR... RANDALL...SWANVILLE AND FLENSBURG AROUND 130 AM CDT. THIS INCLUDES U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 128 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4610 9437 4588 9467 4606 9487 4618 9465 TIME...MOT...LOC 0610Z 309DEG 22KT 4614 9466 4604 9481 HAIL...1.00IN WIND...<50MPH $$ CLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 11:16 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 12, 11:16 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1116 PM CDT WED AUG 12 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 227 PM CDT WED AUG 12 2015 PRIMARY CONCERN IN THE SHORT TERM IS THETA-E RIDGE AND ASSOCIATED INSTABILITY WORKING INTO THE AREA ON THE BACKSIDE OF THE SURFACE HIGH... AND A WEAK SURFACE TROUGH DROPPING THROUGH THE AREA TONIGHT AND THURSDAY. THE PRIMARY LARGE SCALE FORCING FOR ASCENT LOOKS TO REMAIN NORTH/NORTHEAST OF OUR AREA... WHICH SHOULD BE THE FOCUS FOR MORE WIDE SPREAD PCPN AND HIGHER POPS. HOWEVER... SCATTERED CONVECTION STILL LOOKS LIKE IT SHOULD BE ABLE TO GET GOING TO OUR NORTHWEST BY EARLY EVENING... WHICH WOULD THEN MOVE SOUTHEAST THROUGH THE OVERNIGHT HOURS. THE ACTIVITY LOOKS LIKE IT WOULD BE MOVING OUT OF THE BEST MOISTURE TRANSPORT... AND WOULD BE GETTING OUT AHEAD OF ANY LOW LEVEL FORCING... BUT WOULD LIKELY BE ABLE TO SUSTAIN ITSELF AT LEAST INTO THE CENTRAL PORTION OF THE AREA OVERNIGHT. SO... ALLOWED FOR CHANCE POPS TO MOVE ACROSS A GOOD PART OF THE AREA FROM LATE EVENING THROUGH THE OVERNIGHT. SUBSEQUENT UPDATES MAY NEED TO BUMP THINGS UP DEPENDING UPON HOW ACTIVITY EVOLVES TONIGHT. ANY SEVERE WEATHER THREAT SHOULD BE CONFINED TO THE NORTHERN PORTION OF THE AREA AND BE MAINLY A HAIL AND WIND ISSUE. IF CONVECTION IS ABLE TO GROW UPSCALE INTO AN MCS... WHICH DOESN/T APPEAR TOO LIKELY AT THIS POINT... THEN A WIND THREAT COULD PERSIST FARTHER SOUTH/EAST INTO THE AREA THROUGH THE OVERNIGHT HOURS. WE MAY SEE SOME REDEVELOPMENT OVER THE SOUTHERN PORTION OF THE AREA THURSDAY AFTERNOON NEAR THE SURFACE THROUGH... THEN ACROSS MORE OF THE AREA THURSDAY EVENING AS A SHORTWAVE MOVES INTO THE AREA FROM THE PLAINS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 227 PM CDT WED AUG 12 2015 THE MAIN THEME OF THE EXTENDED PERIOD WILL BE FOR THE WESTERN/CENTRAL CONUS RIDGE TO BE FLATTENED OUT AS SUCCESSIVE SHORTWAVES MOVE EAST ALONG THE INTERNATIONAL BORDER... WITH HEIGHTS CONTINUING TO LOWER ACROSS THE NORTHERN CONUS THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL INITIALLY LEAD TO OUR INCREASING WARMTH AND HUMIDITY FOR A COUPLE OF DAYS... THEN COOLER TEMPERATURES FOR NEXT WEEK. THE MAIN FEATURE OF INTEREST STILL LOOKS LIKE IT WILL BE A COLD FRONT MOVING THROUGH THE REGION ON SUNDAY. THE GFS HAS SLOWED DOWN... AND IS NOW VERY SIMILAR TO THE ECMWF AND GEM WITH THE TIMING OF THE FROPA ON SUNDAY... WITH IT IN THE WESTERN FORECAST AREA AROUND 12Z THEN INTO THE EASTERN AREA BY 00Z. ITS PROGRESSION DOES LOOK TO SLOW WITH TIME AS THE MID-LEVEL WINDS BECOME MORE PARALLEL TO THE FRONT. HOWEVER... IT DOESN/T LOOK LIKE IT WILL STALL OUT TOO CLOSE TO THE AREA... SO WE SHOULD HAVE DRY WEATHER OVER MOST OF THE AREA FROM MONDAY THROUGH A GOOD PART OF TUESDAY. DID KEEP SOME LOW POPS OVER THE SOUTH ON MONDAY... WITH THE BOUNDARY BEING CLOSEST TO THAT PORTION OF THE AREA... BUT WOULDN/T BE SURPRISED IF SUBSEQUENT FORECASTS ARE ABLE TO REMOVE THAT. THE NEXT ITEM OF CONCERN COMES AT THE TAIL END OF THE FORECAST PERIOD... WITH DECENT AGREEMENT BETWEEN THE GFS... ECMWF... AND GEFS ON A STRONG SHORTWAVE MOVING INTO THE PLAINS ON WEDNESDAY WITH AN ASSOCIATED SURFACE LOW. WARM FRONTAL BOUNDARY LOOKS LIKE IT WOULD BE LIFTING NORTH THROUGH THE AREA DURING THE DAY ON WEDNESDAY... AND THE SYSTEM APPEARS AS LOW IT MIGHT BE SOMEWHAT SLOW TO MOVE EASTWARD GIVEN THE AMPLITUDE OF THE UPPER WAVE... SO IT COULD BE A WET PERIOD SOMEWHERE IN THE REGION FROM LATE TUESDAY INTO THURSDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1104 PM CDT WED AUG 12 2015 WILL RUN WITH VFR CONDS AT ALL TAF SITES BUT THERE ARE A COUPLE OF CAVEATS. FIRST...THE ONGOING CONVECTION AT INITIALIZATION MAY DROP FAR ENOUGH S TO IMPACT KAXN-KSTC WITH MVFR-IFR TSTMS PRIOR TO 12Z THIS MRNG. SECONDLY...RE-DEVELOPMENT OF CONVECTION MAY IMPACT KMSP-KRNH-KEAU MID-TO-LATE DAY TMRW. CHCS ARE TOO LOW ATTM TO INCLUDE CB/TS FOR EITHER SCENARIO SO WILL MAINTAIN A DRY FCST BUT WILL MONITOR AND AMEND IF/AS NEEDED. OTHERWISE...HIGH CLOUDS WILL PREVAIL THROUGHOUT THIS SET WITH WINDS SHIFTING FROM S TO NW OVER THE NEXT 18 HRS BEFORE GOING LGT TMRW EVE. KMSP...VFR CONDS EXPECTED THROUGHOUT THIS SET THOUGH THERE IS A SMALL WINDOW LATE MRNG INTO EARLY AFTN OF HAVING ISOLD CONVECTION IMPACT THE AIRPORT. CHCS ARE TOO LOW AND TIMING IS TOO DIFFICULT TO PINPOINT ATTM SO WILL RUN WITH A DRY TAF UNLESS RADAR TRENDS DICTATE OTHERWISE. /OUTLOOK FOR KMSP/ FRI...VFR. WINDS NW 5 KTS. SAT...VFR. WINDS S 5-10 KTS. SUN...MAINLY VFR. CHC MVFR-IFR CONDS WITH SHRA/TSRA. WINDS SW 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM... LONG TERM... AVIATION...JPC
Hazardous weather outlook, Aug 12, 10:18 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1018 PM CDT WED AUG 12 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1018 PM CDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT AND AGAIN SATURDAY NIGHT INTO SUNDAY. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH THE REST OF TONIGHT.
In the hours before
Special weather statement, Aug 13, 12:47 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1247 AM CDT THU AUG 13 2015 MNZ042-130615- TODD- 1247 AM CDT THU AUG 13 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TODD COUNTY... AT 1246 AM CDT...A STRONG THUNDERSTORM WAS OVER CLARISSA...OR 26 MILES NORTHEAST OF ALEXANDRIA...MOVING SOUTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROWERVILLE...CLARISSA AND EAGLE BEND. THIS INCLUDES U.S. HIGHWAY 71 BETWEEN MILE MARKERS 191 AND 203. LAT...LON 4612 9509 4628 9485 4621 9465 4594 9465 TIME...MOT...LOC 0546Z 305DEG 27KT 4616 9497 CLF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:22 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 53 min |
| Aug 12, 9:14 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 46 min |
| Aug 13, 12:47 AM CDT | Special Weather Statement | MPX | Todd | 28 min |
| Aug 13, 1:20 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Morrison, Todd | 40 min |
| Aug 13, 2:04 AM CDT | Special Weather Statement | MPX | Stearns | 26 min |
| Aug 13, 3:01 AM CDT | Special Weather Statement | MPX | Meeker | 29 min |
| Aug 13, 3:18 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 27 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.